Alert archive / Virginia / Wind Advisories in 2010
Wind Advisory 11, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Mar 21, 2010, 2:00 PM EDT for Alleghany County, Ashe County, Watauga County, North Carolina; 4 counties in Virginia; Mercer County, West Virginia. It took effect at Mar 21, 2010, 4:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2010, 2:00 PM EDT (18:00 UTC)
- In effect from
- Mar 21, 2010, 4:00 PM EDT
- Expired
- Mar 22, 2010, 5:20 AM EDT
- In force
- 13 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Bland County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717 WWUS71 KRNK 211800 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 200 PM EDT SUN MAR 21 2010 ...STRONG SOUTHEAST WINDS THROUGH TONIGHT... .LOW PRESSURE WILL PASS JUST WEST OF THE APPALACHIANS TONIGHT INTO EARLY MONDAY MORNING. STRONG SOUTHEAST WINDS IN ADVANCE OF THIS SYSTEM WILL DEVELOP BY THIS EVENING AND CONTINUE OVERNIGHT. THE STRONGEST WINDS CAN BE EXPECTED ALONG THE HIGHEST RIDGES. NCZ001-002-018-VAZ007-009-010-015-WVZ042-220200- /O.NEW.KRNK.WI.Y.0011.100321T2000Z-100322T1000Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...BLUEFIELD...FLAT TOP 200 PM EDT SUN MAR 21 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. * SOUTHEAST WINDS WILL CONTINUE TO INCREASE THROUGH THIS EVENING WITH THE HIGHEST SPEEDS EXPECTED AROUND MIDNIGHT. * SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED ESPECIALLY ACROSS THE HIGHEST PEAKS AND IN LOCATIONS WHERE WINDS MAY GET CHANNELED. * WET SOIL CONDITIONS MAY ALLOW FOR DOWNED TREES AND POWERLINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
061 WWUS71 KRNK 220144 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 944 PM EDT SUN MAR 21 2010 ...STRONG SOUTHEAST WINDS THROUGH TONIGHT... .LOW PRESSURE WILL PASS JUST WEST OF THE APPALACHIANS OVERNIGHT INTO EARLY MONDAY MORNING. STRONG SOUTHEAST WINDS ARE EXPECTED IN ADVANCE OF THIS SYSTEM. THE STRONGEST WINDS CAN BE EXPECTED ALONG THE HIGHEST RIDGES. NCZ001-002-018-VAZ007-009-010-015-WVZ042-220945- /O.CON.KRNK.WI.Y.0011.000000T0000Z-100322T1000Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...BLUEFIELD...FLAT TOP 944 PM EDT SUN MAR 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. * STRONG SOUTHEAST WINDS WILL PEAK SHORTLY AFTER MIDNIGHT...AND THEN GRADUALLY DIMINISH TOWARD DAYBREAK MONDAY. * SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED. THE STRONGEST GUSTS WILL BE JUST ACROSS THE HIGHEST PEAKS FOR MOST OF THE AREA...BUT ALSO IN LOCATIONS ON THE NORTHWEST SIDE OF THE RIDGE LINES WHERE WAVE ACTION MAY BRING STRONG GUSTS TO THE SURFACE...ESPECIALLY ACROSS TAZEWELL AND MERCER COUNTIES. * WET SOIL CONDITIONS MAY ALLOW FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
237 WWUS71 KRNK 220920 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 520 AM EDT MON MAR 22 2010 ...WIND ADVISORY CANCELLED THIS MORNING... .AS LOW PRESSURE MOVES AWAY FROM OUR REGION...WINDS WILL DIMINISH BELOW ADVISORY LEVELS THIS MORNING. THE WIND ADVISORY HAS BEEN CANCELLED THIS MORNING. NCZ001-002-018-VAZ007-009-010-015-WVZ042-221030- /O.CAN.KRNK.WI.Y.0011.000000T0000Z-100322T1000Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...BLUEFIELD...FLAT TOP 520 AM EDT MON MAR 22 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. .WINDS WILL DIMINISH BELOW ADVISORY LEVELS THIS MORNING. THE WIND ADVISORY HAS BEEN CANCELLED THIS MORNING. $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 21, 1:03 PM EDT, 57 minutes earlier.
Area forecast discussion, Mar 21, 1:03 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 103 PM EDT SUN MAR 21 2010 .SYNOPSIS... A STORM SYSTEM WILL TRACK NORTHEASTWARD FROM THE LOWER MISSISSIPPI VALLEY INTO THE OHIO VALLEY THROUGH MONDAY. THE ASSOCIATED FRONT WILL MOVE EAST OF THE REGION BY TUESDAY...WITH HIGH PRESSURE ARRIVING WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... CLOUDS CONTINUING TO INCREASE FROM THE SOUTH THIS MORNING AHEAD OF THE UPPER LOW TO THE SW...BUT STILL FADING A BIT UPON ENCOUNTERING DRY AIR ALOFT OFF 12Z RAOBS. AS THE FLOW BACKS MORE SE THIS AFTERNOON SHOULD SEE THINGS MOISTEN UP JUST AHEAD OF THE LEADING EDGE OF THE AXIS OF ISENTROPIC LIFT TOWARD 21Z. LOCAL WRF ALSO HAS A FEW SHOWERS IN ADVANCE OF THE MAIN DEEP RH AXIS MAKING IT INTO THE FAR SW ZONES BY MID AFTERNOON SO SPED UP LOW CHANCE POPS THERE. OTRW APPEARS MOST OF THE ORGANIZED COVERAGE WILL HOLD OFF UNTIL WELL AFTER 00Z WHEN A BETTER FECTH OFF THE ATLANTIC TAKES SHAPE. DEGREE OF CLOUDS AND TEMPS THE MAIN CONCERNS ELSW THIS AFTERNOON WITH 12Z THICKNESS QUITE WARM OUT EAST WHERE STILL SOME LOW 70S LOOK POSSIBLE. HOWEVER INFLUX OF MID DECK AND DEVELOPING LIGHT SE FLOW LIKELY TO HOLD READINGS BACK A FEW DEGREES SO ONLY RAISED THE EAST A COUPLE DEGREES WHILE KEEPING THE FAR SW IN THE 50S AND 60S ELSW. BEST SHOT AT HEAVIER RAINFALL LOOKS TO COME BY MIDNIGHT ACROSS THE SW AND THEN ALONG/NE OF THE BLUE RIDGE 06Z-12Z AHEAD OF THE OCCLUDED FRONT. NEW NAM HAS ENOUGH INSTABITLITY TO ADD THUNDER MENTION MOST AREAS INTO MONDAY MORNING FOLLOWED BY A STRONG DRY SLOT BY MIDDAY SO MADE ADJUSTS. ALSO WIND POTENTIAL LOOKS A BIT MORE ENHANCED BLF/TAZEWELL VICINITY PER 85H 50 KT SE JET BUT WILL HOLD ON HEADLINES UNTIL THE AFTERNOON PACKAGE FOR NOW. OTRW UPPER LOW WORKING INTO THE SW LATER MON WILL LIKELY BRING ISOLATED CONVECTION BACK INTO PARTS OF THE NW NC MTNS TOWARD MID AFTERNOON. THIS BEFORE THE COOLING COOLS FROM THE TOP ALLOWING PRECIP TO CHANGE TO SNOW AT ELEVATION BY EVENING MAINLY ABOVE 3K FEET. PREVIOUS DISCUSSION... FORECAST STILL HINGING ON A BLEND OF THE MODELS...WITH HEAVIER LEANING IN THE NEAR TERM TOWARD THE GFS/LOCAL WRF. DENSE SHIELD OF CI/CS OVER THE GULF COAST STATES SPREADING QUICKLY NE INTO THE SRN APPSS EARLY THIS MORNING. SEEMS MODELS ARE TOO SLOW WITH THIS AND WILL BE CLOUDING THINGS UP FASTER. STILL COULD SEE SOME BREAKS IN THE NORTH/EAST THIS MORNING B4 CLOUDS THICKEN BY MIDDAY. WITH THE THICKER CLOUD COVER...DECIDED TO CUT HIGH TEMPS...ESPECIALLY OVER THE SW CWA IN THE MTNS/ALONG THE BLUE RIDGE ON SE FLOW. TEMPS WILL BE WARMER...CLOSE TO MOS IN SE WV AND THE FAR ERN/NRN CWA. TRENDS WERE FOR A SLOWER ARRIVAL TIME FOR PRECIP...BUT THE 00Z MODELS HAVE COME IN QUICKER...AND WITH A THE SOUTHEAST FLOW MOISTENING UP THE LOW LVLS BY 00Z THIS EVENING...DECIDED TO RAISE POPS LATE THIS AFTERNOON TO LOW LIKELYS IN THE NC MTNS AND ADJACENT FOOTHILLS. HOWEVER...BULK OF SHOWERS AND ISOLATED STORMS ARRIVES DURING THE EVENING AND OVERNIGHT. INCREASE POPS TONIGHT TO CATEGORICAL TO HIGH LIKELYS. PATTERN WITH STRONG UPPER LOW AND GOOD UPPER DIVERGENCE...ALONG WITH A 3-6 HOUR PERIOD OF STRONG SE UPSLOPE COULD SPELL SOME HEAVIER DOWNPOURS ALONG THE SRN BLUE RIDGE THIS EVENING. ADD SOME INSTABILITY ALTHOUGH MARGINAL AND COULD SEE ISOLATED FLOODING PROBLEMS. BUT TOO EARLY AND TOO ISOLATED TO WARRANT A WATCH. THE OTHER CONCERN BY EARLY EVENING IS THE 50 KNOT JET ADVERTISED AT 8H BY THE 00Z GFS. HISTORICALLY...THIS FAVORS STRONGER WIND GUSTS IN THE MTN EMPIRE OF SW VA IN THE CORRIDOR FROM BLF-JFZ SOUTH TO MKJ. HOWEVER...WITH SUBSTANTIAL CLOUD COVER AND THE FACT THAT THIS JET QUICKLY VEERS TO THE SOUTH BY 06Z...THINK A WIND ADVISORY IS NOT NEEDED ATTM. POTENTIAL FOR SHOWERS MIXING THIS WIND DOWN IS THERE...AND COULD SEE SOME SPECIAL WX STATEMENTS AND ISOLATED WARNINGS BEING ISSUED IF THE STRONG LOW LVL JET DOES INDEED OCCUR AS ADVERTISED BY THE GFS. THE OVERNIGHT PERIOD WILL BE MILDER WITH RAINFALL AND CLOUDS...AND BUMPED LOWS UP SOME FROM PREVIOUS FORECAST. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... A CLOSED UPPER LOW WILL MOVE ACROSS THE MID-ATLANTIC REGION MONDAY INTO WEDNESDAY. BEST OMEGA AND MOISTURE PUSHES THROUGH THE FORECAST AREA EARLY MONDAY. USED A BLEND OF THE ECMWF AND CONTINUITY FOR POPS. SOUTHERLY LOW LEVEL WINDS TURN SOUTHWEST...EXPECT DRY SLOT TO FORM FROM SOUTH TO NORTH. KEPT THE MENTION OF ISOLATED THUNDERSTORMS AS COLD AIR ADVECTION ALOFT HELPS PRODUCE MODEST INSTABILITY FROM THE LATE MORNING TO EARLY AFTERNOON. ANY BREAKS IN THE CLOUD COVER MAY ALLOW TEMPERATURES TO RISE TO THE ADJMET VALUES. COLD POOL ALOFT RESIDES OVERHEAD ON TUESDAY...AND THUS TEMPERATURES SHOULD BE A FEW DEGREES COLDER. LINGERING LOW LEVEL MOISTURE COMBINED WITH UPSLOPE WINDS BEHIND SFC FRONT THAT PASSES MONDAY NIGHT SHOULD RESULT IN PRECIP ALONG WESTERN SLOPES. FORECAST PROFILES SUGGEST SOME SNOW MAY MIX WITH THE RAIN ACROSS THE HIGHER ELEVATIONS LATE MONDAY NIGHT/EARLY TUESDAY. A LIGHT SNOW ACCUMULATION MAY BE POSSIBLE IN THE HIGHEST ELEVATIONS. LOWERED TEMPERATURES FOR MONDAY NIGHT AND TUESDAY. AS UPPER LOW FINALLY EXITS OFF THE COAST TUESDAY NIGHT...BUILDING RIDGE WILL SHUT OFF UPSLOPE PRECIP. TRIMMED POPS FROM SOUTH TO NORTH ON TUESDAY NIGHT. PLAYED LOWS TUESDAY NIGHT FROM THE MID 30S TO THE LOWER 40S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... THE WEATHER PATTERN IN THE LONG TERM PORTION OF THE FORECAST WILL BE CHARACTERIZED BY A SPLIT FLOW REGIME...WITH TWO SYSTEMS IMPACTING THE AREA. THE FIRST SYSTEM WILL BE EXITING THE FORECAST AREA EARLY IN THE LONG TERM PERIOD...AND THE SECOND SOUTHERN STREAM SYSTEM ARRIVING LATE THE PERIOD. IN BETWEEN THESE TWO SYSTEMS...THE MEDIUM RANGE MODELS DISAGREE ABOUT HOW FAR SOUTH THE NORTHERN BRANCH OF THE JET STREAM DROPS. THE 06Z/20 GFS BRINGS A SHOT OF COLDER AIR INTO THE FORECAST AREA WEDNESDAY NIGHT...WHILE THE 00Z/20 ECMWF KEEPS AN UPPER LEVEL RIDGE IN PLACE WEDNESDAY INTO EARLY FRIDAY. THE GLOBAL WIND OSCILLATION (GWO) IS IN A TRANSITORY PHASE MOVING TOWARD A PHASE THAT IS TYPICALLY GOOD FOR A MEAN SOUTHEAST RIDGE IN THE EAST. ALSO...THE GLOBAL ATMOSPHERIC ANGULAR MOMENTUM ANOMALY (GLAAM) DOES NOT SHOW ANY INCREASE WHICH WOULD FAVOR THE ARRIVAL OF COLDER AIR IN THE EAST. THEREFORE...LEANED TOWARD THE ECMWF FOR THIS FORECAST WITH FAIRLY MILD CONDITIONS IN THE MIDDLE OF THE WEEK. FOLLOWING THE ECMWF...DRY WEATHER IS EXPECTED WEDNESDAY AND THURSDAY BEFORE WEAK SHORTWAVE ENERGY AND AN INCREASING UPPER DIVERGENT FLOW AHEAD OF A SOUTHERN STREAM SYSTEM BRING A SMALL CHANCE FOR RAIN LATE THURSDAY NIGHT. CONSIDERING THE TRENDS OF THE MEDIUM RANGE MODELS HAVE BEEN SLOWER AND DEEPER WITH THIS SYSTEM...FEEL THE BETTER CHANCE FOR PRECIP WILL BE ON FRIDAY...WITH SLIGHTLY COOLER TEMPS ON SATURDAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... LOWERING CIGS WILL PREVAIL THRU THE REST OF THE AFTERNOON AND EARLY EVENING WITH A PERIOD OF LIGHT SHOWERS WORKING NORTH ACROSS THE TAF SITES BY 22-00Z. ONCE THINGS MOISTEN WILL SEE CONDITIONS QUICKLY DETERIORATE TO MVFR THIS EVENING WHILE LOWERING TO IFR AT TIMES ESPCLY ACROSS THE SOUTH BY MIDNIGHT AND ELSW BETWEEN 06-12Z. LOOKS LIKE AXIS OF HEAVIER SHRA AND POSSIBLE TSRA WILL ARRIVE BETWEEN 02-07Z ACROSS THE KBLF-KROA-KDAN CORRIDOR BEFORE SPREADING NE THRU THE EARLY MORNING HOURS. SINCE TSRA IFFY WONT INCLUDE MENTION BUT WILL LOWER VSBYS INTO LOW END MVFR/OCNL IFR WITHIN SHRA OVERNIGHT. SE WINDS MAY GUST TO 25 KTS AT BLF INTO EARLY THIS EVENING AND ABOVE 30-35 KTS WITHIN SHRA OVERNIGHT AS THE GRADIENT TIGHTENS AHEAD OF SURFACE LOW PRESSURE PASSING ALONG THE OHIO RIVER TOWARD MORNING. ELSW LLWS WILL BE AN ISSUE BY MIDNIGHT AS THE SOUTH/SE STRENGTHENS SO INCLUDING A PERIOD OF WIND SHEAR AT ALL SITES EXCEPT KBLF LATER TONIGHT. RAINFALL LOOKS TO TAPER OFF FROM THE SOUTH MON MORNING AS A DRY SLOT WORKS IN BEHIND THE PASSING PRECIP AXIS AND AHEAD OF THE UPPER LOW TO THE WEST. THIS SHOULD ALLOW VSBYS TO RETURN TO HIGH END MVFR/VFR BY MID MORNING OUTSIDE OF LINGERING FOG. HOWEVER CLOUDS REMAIN THE LOW CONFIDENCE FACTOR ON MONDAY WITH ENOUGH BREAKS POSSIBLE FOR VFR SOUTH. AT THIS POINT PLAN TO LEAVE ALL AREAS IN AT LEAST MVFR CIGS GIVEN DEPTH OF MOISTURE WITH MOST VFR LIKELY AFTER THE VALID TAF PERIOD MONDAY AFTERNOON WHEN THE SW FLOW HELPS MIX THINGS OUT ESPCLY EAST OF THE BLUE RIDGE. LOW CIGS...SUB VFR ON THE BACKSIDE OF THIS SYSTEM IS EXPECTED MONDAY NIGHT INTO TUESDAY...ESPECIALLY IN BLF/LWB ON NW FLOW...ALONG WITH POTENTIAL FOR RAIN OR SNOW SHOWERS. A RETURN TO VFR CONDITIONS IS EXPECTED WED-THU IN SE WV BEFORE ANOTHER SYSTEM BRINGS MORE CLOUDS/PRECIP AND POSSIBLE MVFR FOR WEEKS END. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...REB/WP NEAR TERM...JH/WP SHORT TERM...KK LONG TERM...PH AVIATION...JH/KM/WP
Hazardous weather outlook, Mar 21, 3:56 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 356 AM EDT SUN MAR 21 2010 NCZ002>006-019-020-VAZ010>014-016>020-022>024-032>035-043>047-058- 059-WVZ043>045-220800- ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- SUMMERS-MONROE-GREENBRIER- 356 AM EDT SUN MAR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ007-009-015-WVZ042-220800- ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER- 356 AM EDT SUN MAR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A STRONG SOUTHEAST FLOW ARRIVING WITH THE SHOWERS COULD BRING WINDS GUSTING UP TO 45 MPH OR MORE LATE THIS AFTERNOON INTO TONIGHT. THIS THREAT WOULD BE MAINLY CONFINED TO THE HIGHER ELEVATIONS OF NORTH CAROLINA...AND THOSE AREAS TO THE NORTH OF THE RIDGES IN SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA...SUCH AS TAZEWELL AND BLUEFIELD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Wind Advisories in West Virginia, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.